Title

On Properties of Discrete (r,q) and (s,T) Inventory Systems

Publication Type

Journal Article

Publication Date

8-2013

Abstract

We consider single-item (r, q) and (s, T) inventory systems with integer-valued demand processes. While most of the inventory literature studies continuous approximations of these models and establishes joint convexity properties of the policy parameters in the continuous space, we show that these properties no longer hold in the discrete space, in the sense of linear interpolation extension and L♮-convexity. This nonconvexity can lead to failure of optimization techniques based on local optimality to obtain the optimal inventory policies. It can also make certain comparative properties established previously using continuous variables invalid. We revise these properties in the discrete space.

Keywords

(r, Q) policy, (s, T) policy, discrete convexity, inventory/production

Discipline

Operations and Supply Chain Management

Research Areas

Operations Management

Publication

European Journal of Operational Research

Volume

229

Issue

1

First Page

95

Last Page

105

ISSN

0377-2217

Identifier

10.1016/j.ejor.2013.02.054

Publisher

Elsevier

Additional URL

http://dx.doi.org/10.1016/j.ejor.2013.02.054